Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 64, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 3, 2004, 12:12 AM CDT for Evangeline Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 12:12 AM CDT (05:12 UTC)
- Expired
- Jun 3, 2004, 12:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Evangeline Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 10:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2857 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
793
WUUS54 KLCH 030512
SVRLCH
LAC039-030545-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1211 AM CDT THU JUN 3 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EVANGELINE PARISH IN CENTRAL LOUISIANA
* UNTIL 1245 AM CDT
* AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF TURKEY
CREEK...AND MOVING SOUTHEAST AT 35 MPH.
* THIS STORM WILL BE NEAR...
TURKEY CREEK BY 1220 AM CDT
ST LANDRY BY 1240 AM CDT
DESTRUCTIVE WINDS CAN BE EXPECTED - TAKE COVER NOW VEHICLES AND
MOBILE HOMES ARE NOT SAFE.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3100 9238 3089 9250 3088 9259 3070 9217
3097 9227
$$
LGEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:39 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 2, 10:39 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1039 PM CDT WED JUN 2 2004 .DISCUSSION... ANOTHER ZONE UPDATE WILL BE ISSUED TO SINCE A SEVERE THUNDERSTORM WATCHED IS BEING ISSUED FOR THE REMAINDER OF THE FORECAST AREA THROUGH 5 AM. .PREVIOUS DISCUSSION... UNDER HIGH PRESSURE TODAY HEAT INDICES SOARED ABOVE THE CENTURY MARK. WELL SUMMER IS HERE ANOTHER SIGN IS THE DEVELOPMENT OF AFTERNOON STORMS ALONG THE C-BRZ. TONIGHT LOOKS TO SEE ANOTHER ROUND OF THUNDERSTORMS THAT WILL BUILD DOWN INTO THE THICKNESS...CURRENTLY MCS IS OVER OKLAHOMA DIVING TO THE SOUTH. THE NEXT SEVERAL DAYS WILL SEE MUCH OF THE SAME TYPE OF WEATHER WITH HOT DAYS AND HEAT INDICES SOARING TO AROUND THE CENTURY MARK. && .PRELIMINARY POINT TEMPS/POPS... LCH 74 90 73 88 / 50 40 20 40 BPT 74 90 74 89 / 50 40 20 40 AEX 70 90 70 89 / 50 40 40 40 LFT 73 89 73 88 / 40 40 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 20
Hazardous weather outlook, Jun 2, 6:00 AM CDT, 18 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT WED JUN 2 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 031100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CDT WED JUN 2 2004 .DAY ONE...TODAY AND TONIGHT... SCATTERED LONG-LIVED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN. A FEW STORMS MAY REACH SEVERE LIMITS. THE PRIMARY THREAT WILL BE DAMAGING WINDS. THE CONVECTIVE WEATHER WILL END DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS INTO FRIDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED FOR TODAY. 21
In the hours before
Special weather statement, Jun 2, 8:48 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 848 PM CDT WED JUN 2 2004 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-030400- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST MARTIN-NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER- UPPER ST MARTIN-VERMILION-VERNON- 848 PM CDT WED JUN 2 2004 ...A SEVERE THUNDERSTORMS WATCH HAS BEEN ISSUED FOR PARTS OF CENTRAL LOUISIANA AND PARTS OF INTERIOR SOUTHEAST TEXAS THROUGH 2 AM CDT THURSDAY MORNING... SEVERE THUNDERSTORM WATCH NUMBER 388 HAS BEEN ISSUED FOR AVOYELLES... RAPIDES...AND VERNON PARISHES IN CENTRAL LOUISIANA AND FOR JASPER... NEWTON AND TYLER COUNTIES IN SOUTHEAST TEXAS. AT 855 PM WEDNESDAY EVENING...WEATHER SERVICE RADARS INDICATED SEVERE THUNDERSTORMS MOVING SOUTHEAST 50 MPH ACROSS NORTHWEST LOUISIANA AND SOUTHWARD ACROSS NORTHEAST TEXAS. STRONG STORMS PRODUCING DAMAGING WINDS AND LARGE HAIL WILL LIKELY MOVE INTO INTERIOR SOUTHEAST TEXAS OR CENTRAL LOUISIANA BY 11 PM THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO, COMMERCIAL TELEVISION, OR RADIO FOR LATER STATEMENTS...WATCHES OR WARNINGS. 20
Local storm report, Jun 2, 11:34 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1134 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG LEESVILLE 31.14N 93.27W
06/02/2004 VERNON LA LAW ENFORCEMENT
REPORTS OF TREES DOWN WEST OF LEESVILLE.
1110 PM TSTM WND DMG BURKEVILLE 31.00N 93.67W
06/02/2004 NEWTON TX LAW ENFORCEMENT
REPORTS OF TREES DOWN ALONG HIGHWAY 63 BETWEEN BURKEVILLE
AND THE VERNON PARISH LINE.
1115 PM TSTM WND DMG 8 E JASPER 30.92N 93.86W
06/02/2004 NEWTON TX LAW ENFORCEMENT
REPORTS OF TREES DOWN ALONG HIGHWAY 190 NEAR THE NEWTON
COUNTY LINE.
&&
AET/LGELocal storm report, Jun 2, 11:35 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1135 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG COLMESNEIL 30.91N 94.42W
06/02/2004 TYLER TX LAW ENFORCEMENT
REPORTS OF TREES DOWN.
&&
LGELocal storm report, Jun 2, 11:41 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1141 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG ALEXANDRIA 31.29N 92.46W
06/02/2004 RAPIDES LA LAW ENFORCEMENT
REPORT OF TREES DOWN JUST NORTH OF ALEXANDRIA ON HOT
WELLS ROAD.
1130 PM TSTM WND DMG ALEXANDRIA 31.29N 92.46W
06/02/2004 RAPIDES LA LAW ENFORCEMENT
REPORTS OF TREES DOWN ON STEPHENS RD NORTH OF ALEXANDRIA.
&&
LGEThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:10 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 65 min |
| Jun 2, 10:20 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 70 min |
| Jun 2, 11:14 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 61 min |
| Jun 2, 11:28 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 92 min |
| Jun 3, 1:50 AM CDT | Special Marine Warning | LCH | 55 min | |
| Jun 3, 1:50 AM CDT | Special Marine Warning | LCH | 55 min | |
| Jun 3, 4:19 PM CDT | Severe Thunderstorm Warning | LCH | Iberia | 41 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.